Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having diabetes. Taking Cetapin. Lumpy or loose stools, abdominal pain. Medication side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Hi I m 39 years old MALE. i an diabatic since 2 years and i am on CETAPIN P 15MG SINCE TWO MONTHS.
I need to go 3-4 times a day for motions and have abdominal/back pain on the left until I go to the toilet. My stool is not either hard or loose some times undigested food particle can be is sticky small pieces and lumps too and hard to release. I have had this problem since 2 months. . The burning stomach pains will last until I have emptied my bowels, and when I need to go again, the same abdominal pains reoccur. whevever this abdominal/back pain occurs I need to go to the toilet. I have a good appetite. please help!
Posted Sun, 10 Jun 2012 in Medicines and Side Effects
Answered by Dr. Neelam Ashish Vanjari 36 minutes later

Thanks for your query.
It is good that you have mentioned about the diabetes and drug currently taking for it.
Cetapin contains Metformin and pioglitazone as its ingredients.
One of the striking side effects of cetapin is gastro-intestinal disturbances- in the form of flatulence, diarrhea, and indigestion.
You are on cetapin since 2 months and you are experiencing symptoms from same time.
So I would suggest you to consult your current physician who prescribed you cetapin. If you tell him these symptoms, he will change medication for diabetes.

Do not discontinue drug straight away; otherwise sugars will go up.
If at all after discontinuing cetapin; you continue to experience similar symptoms, we need to investigate for inflammatory bowel disease.

I hope I have answered your query. In case of doubt I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Having diabetes. Taking Cetapin. Lumpy or loose stools, abdominal pain. Medication side effects? 2 hours later
Dear Doctor,
Thanks for the reply
recently i carried the Routine test for stool and occult blood for stool all are shown as normal.My query is,The side effects of CETAPIN P 15 MG will occur immediately or after some days, because in my case it is started after 10 days of the taking medicine.
Please reply
Answered by Dr. Neelam Ashish Vanjari 56 minutes later

Thanks for writing back.
Any side effect is body's own response to foreign substance entering body from outside.
It varies from individual to individual. Few people might tolerate the same drug without any side effect. Initially tablet would have caused nausea or indigestion but I think it would have gone unnoticed. As you continued this tablet, it is causing this problem now.

So to come to final diagnosis, we need to rule out most possible cause in your case i.e side effect of cetapin.

First getting back to your treating doctor for change in medication would help. If the symptoms persist even after changing medication; we need to investigate for other problems like irritable bowels and Inflammatory bowel disease. In such a case a Gastroenterologist would be a competent expert to take it further.

I hope I have answered your doubt. In case of other doubt feel free to revert back.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor